MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 3.0MM TI W/ MAXBRAID NDLS; SPORTSMED, IMPLANTS

ZIMMER BIOMET, INC. 3.0MM TI W/ MAXBRAID NDLS; SPORTSMED, IMPLANTS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices: item# 902569; lot# 533560; 3.0mm ti w/ maxbraid ndls.Foreign: the event occurred in (b)(6).The product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Product not returned.
 
Event or Problem Description
It was reported that one anchor bent and another fractured during the surgery.The fractured piece of the anchor was removed from the patient's body.There was a delay of 16-30 minutes.Attempts have been made and additional information on the reported event is unavailable.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were corrected: d4 the following sections were updated: b4, b5, d9, g3, g6, h2, h3, h6, h10 visual examination of the returned product identified the anchor is fractured.Item and lot numbers were not confirmed as they were not etched on the part.Sem analysis of the maxbraid needle anchor using an optical microscope showed that it fractured due to torsional overload.The direction of crack propagation and crack exit area identified on the fracture surface, indicated a possible torsional overload mode of failure.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
3.0MM TI W/ MAXBRAID NDLS
Common Device Name
SPORTSMED, IMPLANTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11723792
Report Number0001825034-2021-01044
Device Sequence Number3193048
Product Code MBI
UDI-Device Identifier00880304432093
UDI-Public(01)00880304432093(17)250826(10)533560
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080088
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2025
Device Model NumberN/A
Device Catalogue Number902569
Device Lot Number533560
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1